Alabama, 2001Flash Flood in Alabama, April 3 to 4, 2001
April 3 to 4, 2001 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 3, 9:07 PM CST, 53 minutes earlier.
Area forecast discussion, Apr 3, 9:07 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1007 PM CDT TUE APR 03 2001
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS PARTS OF THE AREA
THIS EVENING. RAINFALL AMOUNTS UP TO AROUND 6 INCHES REPORTED BY
SOME AUTOMATED GAGES ACROSS PARTS OF CENTRAL ALABAMA THIS EVENING.
SEVERAL REPORTS OF CREEKS AND STREAM NEAR OR OUT OF BANKS HAVE BEEN
RECEIVED.
SATELLITE SHOWING SHORTWAVE MOVING ACROSS PARTS OF TEXAS, ARKANSAS,
AND LOUISIANA THIS EVENING TOWARDS THE AREA. SURFACE BOUNDARY LIES
NEAR A KMEI-KMGM-KDHN LINE. THUS THREAT OF CONVECTION REDEVELOPING
OVERNIGHT AND INTO WEDNESDAY REMAINS A THREAT. AS A RESULT, WILL
ISSUE FLASH FLOOD WATCH TO KEEP AWARENESS OF THE NEXT SYSTEM MOVING
ACROSS THE SATURATED FORECAST AREA.
.BHM...FLASH FLOOD WATCH FOR PARTS OF CENTRAL ALABAMA
TONIGHT THROUGH WEDNESDAY.In the hours before
Special weather statement, Apr 3, 7:13 PM CST, 2 hours 47 minutes before
ALZ022>025-027>028-030>037-040>046-049-040500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
813 PM CDT TUE APR 03 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
SEVERE THUNDERSTORM WATCH NUMBER 86...
CLAY...COOSA...MACON...TALLADEGA...TALLAPOOSA...
THE FOLLOWING COUNTIES REMAIN IN
SEVERE THUNDERSTORM WATCH NUMBER 86
WHICH IS IN EFFECT UNTIL 1100 PM...
AUTAUGA...BIBB...BULLOCK...CHILTONU...DALLAS...
ELMORE...GREENE...HALE...JEFFERSON...LOWNDES...
MONTGOMERY...PERRY...PICKENS...PIKE...SHELBY...
SUMTER...TUSCALOOSA...
Special weather statement, Apr 3, 9:09 PM CST, 51 minutes before
ALZ022>025-027>028-030>037-040>046-049-040400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1009 PM CDT TUE APR 03 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
SEVERE THUNDERSTORM WATCH NUMBER 86...
AUTAUGA...BIBB...BULLOCK...CHILTON...CLAY...
COOSA...ELMORE...JEFFERSON...MACON...MONTGOMERY...
PIKE...SHELBY...TALLADEGA...TALLAPOOSA...TUSCALOOSA...
THE FOLLOWING COUNTIES REMAIN IN
SEVEnRE THUNDERSTORM WATCH NUMBER 86
WHICH IS IN EFFECT UNTIL 1100 PM...
DALLAS...GREENE...HALE...LOWNDES...PERRY...
PICKENS...SUMTER...
Flash Flood, Montgomery
- When
- April 3, 10:00 PM CST to April 4, 4:00 AM CST
- Where
- Montgomery County, Countywide
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
A few roads were impassible due to high water. Rainfall amounts ranged from 3 to 8 inches in 24 hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 3, 20011 death · 1 injured · 1 event
- Rip Current in Florida, April 3, 20011 death · 1 event
- Damaging Wind in Missouri, April 3, 2001$3.0 million · 1 event
- Hail in Missouri, April 3, 2001$500,000 · 2.75 in hail · 1 event
- Hail and Lightning Strikes in Georgia, April 3, 2001$191,000 · 1 in hail · 13 events
- Hail in Missouri, April 3, 2001$250,000 · 4.5 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1.75 in hail · 1 event
- Lightning Strikes in Alabama, April 3, 20011 injured · $77,000 · 5 events
- Hail in Missouri, April 3, 2001$100,000 · 1.75 in hail · 1 event
- Hail in Missouri, April 3, 2001$100,000 · 2.5 in hail · 1 event
- High Wind in Georgia, April 3 to 4, 2001$35,000 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242502.